MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The hospital has communicated that they will retain the device.If the device is received for analysis, a supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
The patient presented with calcified stenosis of the circumflex ostium, and the ivus catheter would not cross the lesion.Orbital atherectomy was selected for treatment and the viperwire guide wire was inserted.Seven treatment passes were performed with the diamondback coronary orbital atherectomy device (oad) in the ostial circumflex.During the seventh antegrade treatment pass, the tip bushing of the oad was noted to be detached.Treatment was stopped and the oad was removed and the device fragment was observed to remain on the guide wire.An additional wire was inserted alongside the viperwire to maintain wire position, and the viperwire was then removed from the patient along with the oad fragment.The procedure was continued with stent placement and the patient was in stable condition throughout.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key12436442
Report Number3004742232-2021-00314
Device Sequence Number17039207
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)230430(10)376832-1
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number376832-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight80